Hail, Hubbard
- When
- April 10, 9:40 AM CST
- Where
- Hubbard County, 0.47 mi E of Lake George
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.200, -94.990
Hail fell near Lake George in Hubbard County on the 10th. One strong thunderstorm formed in the zone of warm advection as an area of surface low pressure moved from near Sioux Falls, South Dakota, toward Duluth, Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Hail fell near Lake George in Hubbard County on the 10th. One strong thunderstorm formed in the zone of warm advection as an area of surface low pressure moved from near Sioux Falls, South Dakota, toward Duluth, Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 10, 1:30 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT SUN APR 10 2011 .DISCUSSION...FORECAST CHALLENGE WILL BE RAIN POTENTIAL TODAY AND TEMPERATURES. MODELS INITIALIZED PRETTY CLOSE WITH SURFACE FEATURES. PREFER MORE CONSISTENT GFS/ECMWF LOW TRACK SO WILL USE BLEND FOR FORECAST AND NATIONAL GUIDANCE WITH QPF AMOUNTS. SURFACE LOW CURRENTLY NEAR FSD WITH E-W FRONTAL BOUNDARY ACROSS NORTHERN IOWA. ALONG AND JUST NORTH OF BOUNDARY IS MAIN AREA OF DEEP/SEVERE CONVECTION. SOME SPOTTY CONVECTION/T DEVELOPING ACROSS FAR NE SD ON WEST EDGE OF LOW LEVEL JET AND SOME ELEVATED INSTABILITY. WILL MONITOR TRENDS THROUGH THE MORNING. SURFACE LOW WILL TRACK NE TODAY REACHING DLH REGION THIS EVENING. MAIN CONCERN WILL BE RAIN AMOUNTS ASSOCIATED WITH DEVELOPING DEFORMATION ZONE PCPN BAND. UPSTREAM DEVELOPING RAIN BAND FROM SW SD TO NE SD BACK UP LATEST MODEL SOLUTIONS IN SHIFTING MAIN PCPN BAND SLIGHTLY S AND E TODAY. AS A RESULT EXPECT MAIN BAND TO AFFECT ROUGHLY SE HALF OF FA WITH LESSER AMOUNTS ACROSS DVL BASIN AND NORTHERN VALLEY. STILL SOME UNCERTAINTY ON WHERE/IF HEAVIER RAIN BANDS WILL SET UP DURING THE COURSE OF THE DAY WHICH COULD HAVE IMPACT ON CURRENT RIVER LEVELS/AREAL FLOODING ACROSS SOUTHERN RED LOCATIONS. THIS WILL NEED TO BE MONITORED CLOSELY. 00Z ECMWF/GEM HAVE BACKED OFF QUITE A BIT ON QPF AND WILL SEE IF THAT TREND CONTINUES WITH MORNING MODEL RUNS. HOPING THAT DEEP CONVECTION TO OUR S-SE MAY CUTOFF DEEPER MOISTURE TRANSPORT NORTHWESTWARD AND ONE COULD ARGUE THAT THIS IS CURRENTLY OCCURRING. HAVE ADJUSTED POPS ACCORDINGLY TO LATEST TRENDS SHIFTING HIGHER POPS EAST AND SOUTH AND LOWERING POPS ACROSS N-NW FA. AS WE GET ON BACKSIDE OF LOW COLDER AIR SPREADS SOUTH SO TEMPERATURE RECOVERY WILL BE MINIMAL MOST LOCATIONS. RAIN SHOULD BE CLOSE TO BE EXITING VALLEY BY 06Z TONIGHT AND BE CONFINED TO FAR EASTERN FA BY MORNING AND WILL TRIM POPS ACCORDINGLY. CONTINUED COOLING THROUGH COLUMN HOWEVER MIXING AND CLOUDS SHOULD HOLD TEMPERATURES UP TO AT OR ABOVE FREEZING. UPCOMING WORK WEEK LOOKS QUIET WITH BEST CHANCE OF ANY PCPN WITH CFP TUESDAY AND AGAIN LATE IN WORK WEEK. TEMPERATURES TO START THE WEEK WILL BE MILD WITH COOL DOWN REMAINDER OF WEEK. ONLY MINOR CHANGES IN THE LONG RANGE. && .AVIATION... IFR CONDITIONS IN LOW CLOUDS AND RAIN IN THE UPPER RED RIVER VALLEY WILL SPREAD NORTH AND REPLACE VFR CONDITIONS FURTHER NORTH OVERNIGHT. WINDS WILL SHIFT TO NORTH AND INCREASE TO 30 MPH OR MORE FROM WEST TO EAST AS IFR CONDITIONS IN LOW CLOUDS AND AREAS OF RAIN CONTINUE TODAY. && .HYDROLOGY... RIVER WARNINGS FOR MINOR...MODERATE...AND MAJOR FLOODING WILL CONTINUE FOR THE RED RIVER AND ITS TRIBUTARIES FOR THE FORESEEABLE FUTURE AS THE SNOWMELT CONTINUES. TEMPERATURES WILL CONTINUE TO BE WARM THE NEXT FEW DAYS CONTINUING TO THE RUNOFF AND ICE BREAKUP ON THE RIVERS. THE DEVILS LAKE BASIN HAS REMAINED COOL AND LESS MELTING HAS TAKEN PLACE THERE. OVERLAND FLOODING WILL CONTINUE TO BE A HAZARD ALONG ALL RIVERS AND TRIBUTARIES AND AREAL FLOOD WARNING HAVE BEEN EXPANDED NORTH TO INCLUDE MOST OF THE RED RIVER VALLEY. SIGNIFICANT RAIN FALL EXPECTED TODAY. CURRENT MODEL AND RADAR INDICATIONS ARE THAT SE HALF OF FA WILL HAVE BEST POTENTIAL FOR .50 TO AN INCH. DVL BASIN INTO NORTHERN VALLEY WILL SEE LESS RAINFALL. IT WILL REMAIN TO BE SEEN HOW MUCH RAIN FALLS AND HOW THIS WILL IMPACT RIVER LEVELS. THE RIVER STAGE AT FARGO IS NEAR CREST. THE RIVER LEVEL MAY FLUCTUATE A FEW TENTHS OF A FOOT OVER THE NEXT 48 HOURS IF RAINFALL OCCURS OVER THE AREA...AND THE STAGE IS EXPECTED TO REMAIN BELOW 39.5 FEET. THUS...THE CREST WILL BE PROLONGED BEFORE SLOWLY RECEDING NEXT WEEK. THE CLAUSSEN SPRINGS DAM IN BARNES COUNTY IS SEEING WATER AT THE SPILLWAY AND IS DANGER OF SEEING WATER OVERTOP THE DAM AND SPILLWAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS POSSIBLE DAM FAILURE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NDZ038. VARIOUS RIVER AND AREAL FLOOD WARNINGS IN EFFECT UNTIL FURTHER NOTICE. MN...VARIOUS RIVER AND AREAL FLOOD WARNINGS IN EFFECT UNTIL FURTHER NOTICE.. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 606 AM CDT SUN APR 10 2011 MNZ004-005-007-NDZ006>008-014>016-024-026-028-054-111115- KITTSON-ROSEAU-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRIGGS-WESTERN WALSH- 606 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. AREAS OF LIGHT RAIN ARE EXPECTED ACROSS THE REGION TODAY. RAIN AMOUNTS SHOULD GENERALLY BE A QUARTER INCH OR LESS. ANY RAIN SHOULD BE ENDING THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>003-006-008-009-013>017-022>024-027>032-040-NDZ027-029-030- 038-039-049-052-053-111115- WEST POLK-NORMAN-CLAY-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- GRAND FORKS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 606 AM CDT SUN APR 10 2011 ...SIGNIFICANT RAINFALL POSSIBLE TODAY INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. AN AREA OF LOW PRESSURE OVER THE SOUTHWEST CORNER OF MINNESOTA WILL MOVE TO THE WESTERN TIP OF LAKE SUPERIOR THIS EVENING. AS IT DOES RAIN SHOULD BECOME MORE WIDESPREAD ACROSS THE REGION. RAIN AMOUNTS FROM A QUARTER TO THREE QUARTERS OF AN INCH ARE POSSIBLE BEFORE ENDING FROM WEST TO EAST TONIGHT. LOCALIZED AREAS COULD SEE UP TO AN INCH OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAIN FALL REPORTS ARE WELCOME. VOELKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 948 AM CDT SUN APR 10 2011 MNZ002-003-015-022-027-101545- CLAY MN-EAST POLK MN-MAHNOMEN MN-NORMAN MN-WEST BECKER MN- 948 AM CDT SUN APR 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BECKER... SOUTHEASTERN POLK...NORTHEASTERN CLAY...WESTERN MAHNOMEN AND EASTERN NORMAN COUNTIES UNTIL 1045 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES SOUTH OF TWIN VALLEY...OR 30 MILES NORTHWEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM... ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... FAITH AND WAUBUN AROUND 955 AM CDT. GARY AROUND 1000 AM CDT. MAHNOMEN...WAUKON AND FLAMING AROUND 1005 AM CDT. RANUM AND BEAULIEU AROUND 1010 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HOPKINS
The Fargo/Grand Forks radar (KMVX), 180 km away, was scanning. The volume nearest the first event began at 15:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283568.